Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 103, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 5, 2007, 1:01 PM CDT for Lipscomb County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 1:01 PM CDT (18:01 UTC)
- Expired
- May 5, 2007, 2:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 167 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 12:15 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3496 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 6.3
- Supercell composite
- 22.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 12:44 PM CDT, 17 minutes earlier.
Area forecast discussion, May 5, 12:44 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1244 PM CDT SAT MAY 5 2007
.AVIATION...
NO CHANGES FROM EARLIER THINKING. CONVECTION WILL REMAIN EAST OF TAF
SITES.
07
&&
.PREV DISCUSSION... /ISSUED 1228 PM CDT SAT MAY 5 2007/
UPDATE...
18Z UPPER AIR OBSERVATION WILL BE MADE...WITH NEW UPPER AIR DATA
AVAILABLE SOON.
HAVE ISSUED UPDATE TO INCLUDE POPS FOR THIS AFTN OVER ERN ZONES...AND
HAVE ALSO INCREASED POPS TNGT OVER ERN HALF. VERY UNSTABLE AIRMASS
AHEAD OF DRYLINE WILL SUPPORT ISOLATED TO SCT TSTMS.
COCKRELL
PREV DISCUSSION... /ISSUED 649 AM CDT SAT MAY 5 2007/
AVIATION...
STRONG SOUTHWESTERLY SURFACE FLOW WITH WINDS GUSTING IN EXCESS OF 40
MPH TODAY. MVFR CONDITIONS WILL CONTINUE IN A FEW AREAS AS PATCHY
AREAS OF LOW CLOUDS AND FOG PERSIST UNTIL MID MORNING. THERE IS A
CHANCE OF WIDELY SCATTERED SEVERE THUNDERSTOMS LATE THIS AFTERNOON
AND EVENING FOR THE EASTERN HALF OF THE PANHANDLES WITH THE POTENTIAL
FOR LARGE HAIL AND DAMAGING WINDS.
PREV DISCUSSION... /ISSUED 600 AM CDT SAT MAY 5 2007/
DISCUSSION...
WHAT A PACKAGE THE WEATHER FORECAST WILL BE A COMPLEX ONE WITH THE
STRONG SURFACE LOW PRESSURE OVER EASTERN COLORADO AND AN ASSOCIATED
DRYLINE EXTENDING SOUTH ACROSS THE TEXAS/NEW MEXICO BORDER.
FIRST...STRONGER WINDS ALOFT WILL MIX TOWARD THE SURFACE
TODAY...RESULTING IN WINDY CONDITIONS AREAWIDE. WIND SPEEDS OVER THE
OKLAHOMA PANHANDLE SHOULD BE A BIT STRONGER...AND REQUIRED A WIND
ADVISORY FOR TODAY.
WEST OF THE DRYLINE...LOWER DEWPOINTS SHOULD FILTER INTO THE WESTERN
PARTS OF THE AREA. THOUGH WIND SPEEDS WOULD EASILY MEET RED FLAG
CRITERIA...RELATIVE HUMIDITIES WILL STRUGGLE TO GET TO 15 PERCENT DUE
TO THE COOLER HIGH TEMPERATURES AND BROKEN MID AND HIGH CLOUDS.
ISSUED A FIRE DANGER STATEMENT INSTEAD.
THE EAST SIDE OF THE DRYLINE WILL BE MOIST AND UNSTABLE...SO
THUNDERSTORMS ARE POSSIBLE OVER THE CENTRAL AND EASTERN PARTS THIS
AFTERNOON AND EVENING. THE SEVERE THREAT WILL BE HEIGHTEN EAST OF THE
CAPROCK WHERE THE MOISTURE IS DEEPER AND SHEAR IS BEST.
RAIN CHANCES IMPROVE SUNDAY WHEN THE UPPER LOW PRESSURE SYSTEM LIFTS
INTO CENTRAL PLAINS...AND WILL PERSIST INTO NEXT WEEK AS THE LONGWAVE
TROUGH SLIDES SLOWLY EAST. EXTENDED THUNDERSTORMS INTO WEDNESDAY
GIVEN THE TIMING OF THE LATEST ENSEMBLE GUIDANCE. UPPER LEVEL RIDGING
IS STILL SCHEDULED TO FILL BEHIND THE EXITING TROUGH THURSDAY AND
FRIDAY.
NUNEZ
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
07/03Hazardous weather outlook, May 5, 12:49 PM CDT, 12 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1249 PM CDT SAT MAY 5 2007 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1249 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE PANHANDLES TODAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND EAST OF THE DRYLINE LATE THIS AFTERNOON OR THIS EVENING. THE POTENTIAL FOR STORMS IS EXPECTED TO REMAIN EAST OF LINE EXTENDING FROM GUYMON TO AMARILLO. WITHIN THIS AREA...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS EAST OF LINE EXTENDING FROM BEAVER OKLAHOMA TO CANADIAN TEXAS AND A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF LINE EXTENDING FROM LIBERAL KANSAS TO CLAUDE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. A FEW STORMS MAY ALSO PRODUCE TORNADOES...ESPECIALLY ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEASTERN TEXAS PANHANDLE. A WIND ADVISORY IS ALSO IN EFFECT FOR TODAY ACROSS THE OKLAHOMA PANHANDLE...WHERE STRONG SOUTHWEST WINDS OF UP TO 35 MPH ARE EXPECTED ALONG WITH GUSTS TO 50 MPH. CAUTION IS ADVISED ON AREA LAKES ACROSS THE TEXAS PANHANDLE AS WINDS ARE EXPECTED TO REMAIN JUST BELOW ADVISORY LEVEL CRITERIA. STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN AN INCREASED FIRE DANGER...ESPECIALLY ACROSS THE WESTERN THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH WEDNESDAY ACROSS ALL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. IN ADDITION...PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS THE EASTERN SECTIONS OF THE PANHANDLES THIS EVENING. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD KEEP ABREAST OF THE LATEST WEATHER DEVELOPMENTS...AND BE ON THE ALERT FOR UPDATED STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO. SPOTTER ACTIVATION MAY ALSO BE REQUIRED MONDAY AND TUESDAY. SP
In the hours before
Special weather statement, May 5, 12:36 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1236 PM CDT SAT MAY 5 2007 OKZ003-TXZ005-010-051830- BEAVER OK-HEMPHILL TX-LIPSCOMB TX- 1236 PM CDT SAT MAY 5 2007 ...STRONG THUNDERSTORMS IN EASTERN BEAVER...HEMPHILL AND LIPSCOMB COUNTIES... AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES NORTHWEST OF SLAPOUT AND 6 MILES NORTH OF CANADIAN. THE STORMS WERE MOVING NORTHEAST AT 30 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. IF YOU ARE IN THE EASTERN TEXAS AND OKLAHOMA PANHANDLES...ESPECIALLY IN THE TOWNS OF CANADIAN...LIPSCOMB...HIGGINS...DARROUZETT... FOLLETT...BEAVER AND SLAPOUT...STAY TUNED TO LOCAL MEDIA AND WEATHER RADIO FOR POSSIBLE WARNINGS IF THE STORMS INTENSIFY. SP
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:52 PM CDT | Fire Weather Watch | AMA | Deaf Smith, Oldham, Potter, Randall | 9 hr |
| May 5, 6:45 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 45 min |
| May 5, 5:07 AM CDT | Wind Advisory | AMA | Beaver, Cimarron, Texas | 14 hr |
| May 5, 12:57 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.